MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROSTHESISKNEEPATELLOFEMOROTIBIALSEMICONSTRAINEDCEMENTEDPOLYMERMETALPOLYMER

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROSTHESISKNEEPATELLOFEMOROTIBIALSEMICONSTRAINEDCEMENTEDPOLYMERMETALPOLYMER
Model Number 71420568
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
This revision surgery was performed due to disassociation and a feeling of wrongness caused by patient's fall.Patella was explanted.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A clinical analysis indicated it was reported that revision surgery was performed due to disassociation and a feeling of wrongness caused by the patient's fall.It is noted the primary surgery was performed on (b)(6) 2018 and on (b)(6) 2019, the patella component seemed to be disassociated and a revision was done.It is also noted the doctor's comment: this revision was not caused by the device but the patient's fall.No surgical reports or medical imaging was provided.No further clinical assessment is warranted at this time.In the event additional medical/clinical records are received, the clinical task will be re-opened and a thorough assessment will be rendered at that time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history for the provided part revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions for use document were reviewed.Factors and/or some potential probable causes that could include but not limited to abnormal loading of limb, fit/sizing, post-operative healing issue, traumatic injury, and unclear user instructions.Without the return of the actual product involved and no patient medical records, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS II BICONVEX PAT 26MM
Common Device Name
PROSTHESISKNEEPATELLOFEMOROTIBIALSEMICONSTRAINEDCEMENTEDPOLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9383469
Report Number1020279-2019-04176
Device Sequence Number2026297
Product Code JWH
UDI-Device Identifier03596010208262
UDI-Public03596010208262
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420568
Device Catalogue Number71420568
Device Lot Number17JM09820
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;